Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 93, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 2, 2002, 5:12 PM CDT for Jackson County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2002, 5:12 PM CDT (22:12 UTC)
- Expired
- Aug 2, 2002, 6:00 PM CDT
- In force
- 48 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Jackson County, MS
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1736 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
451 WUUS54 KLIX 022212 SVRNEW MSC059-022300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 509 PM CDT FRI AUG 2 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 600 PM CDT * AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF SEVERE THUNDERSTORMS MAINLY ALONG AND SOUTH OF INTERSTATE 10 IN JACKSON COUNTY. THESE STORMS WERE MOVING TO THE SOUTHWEST AT 15 MPH. THE CITIES OF PASCAGOULA...MOSS POINT AND OCEAN SPRINGS ARE IN THE PATH OF THIS STORM. DIME TO QUARTER SIZE HAIL WAS REPORTED WITH THIS STORM IN ESCATAWPA. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:50 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 2, 2:50 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 250 PM CDT FRI AUG 2 2002 A LARGE RIDGE OF HIGH PRESSURE...EXTENDING FROM THE SOUTHERN ROCKIES ACROSS THE CENTRAL AND SOUTHERN PLAINS TO THE MID ATLANTIC STATES AND SOUTHERN NEW ENGLAND...WILL STEER UPPER LEVEL DISTURBANCES IN THE EASTERLIES ACROSS THE GULF COAST REGION THROUGH THE WEEKEND INTO EARLY NEXT WEEK. ISOLATED SHOWERS AND A FEW THUNDERSTORMS ARE ALL THAT HAS OCCURRED THUS FAR TODAY...BUT WOULD EXPECT CONVECTION TO INCREASE TO SCATTERED COVERAGE IN SOME AREAS BY LATE AFTERNOON. GOES-8 SOUNDER DPI PW/S REMAIN IN THE 1.75 TO 2 INCH RANGE IN SOUTHWEST AL AND SOUTHEAST MS WHERE A MORE CONCENTRATED AREA OF SCATTERED CONVECTION IS FIRING. FARTHER UPSTREAM...PW/S FALL OFF INTO THE 1.5 TO 1.75 INCH RANGE OVER THE REMAINDER OF AL AND MOST OF GA. THE MODELS ALL SHOW DRIER AIR MOVING IN...ESPECIALLY OVER COASTAL AREAS ON SATURDAY...AND INLAND AREAS ON SUNDAY. THE MAIN FORECAST CONCERN FOR LATE SUNDAY INTO MONDAY AND TUESDAY IS THE WESTWARD PROGRESSION OF A MID/UPPER LOW AND TROUGH NOW OFF THE NE FLORIDA COAST AND EXTENDING SOUTHWEST INTO THE CENTRAL GULF. THE MODELS DIVERGE MORE THAN EARLIER WITH REGARDS TO ANY SURFACE DEVELOPMENT...SO WILL TREAT THIS SYSTEM LIKE A TROPICAL WAVE. THIS MEANS CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE BELOW NORMAL WITH TEMPERATURES ABOVE NORMAL THROUGH THE DAYTIME HOURS SUNDAY. SUNDAY NIGHT THROUGH TUESDAY...WILL INCREASE RAIN CHANCES AND LOWER TEMPERATURES AS THE UPPER SYSTEM APPROACHES AND MOVES INTO THE AREA. IF A SURFACE LOW DID FORM...THE MORE WESTWARD MOVEMENT OF THE ETA ACROSS THE NORTH GULF MAKES MORE SENSE THAN THE NORTHWEST MOVEMENT OF THE AVN. WILL RETURN TEMPERATURES AND POPS CLOSE TO NORMAL WEDNESDAY THROUGH NEXT FRIDAY. MCB 72/94/71/93 2212 BTR 73/95/73/94 2212 MSY 76/93/76/92 2213 GPT 73/92/73/91 2213 .NEW...NONE LA...NONE. MS...NONE. 22
In the hours before
Special weather statement, Aug 2, 11:20 AM CDT, 5 hours 52 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-030000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1120 AM CDT FRI AUG 2 2002 .SYNOPSIS...A SERIES OF UPPER LEVEL IMPULSES DROPPING INTO THE AREA FROM THE NORTHEAST WILL PROVIDE AN UNSTABLE SITUATION CONDUCIVE FOR THUNDERSTORM DEVELOPMENT MAINLY THIS AFTERNOON. .THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS 20 TO 30 MPH AND BRIEF HEAVY RAINFALL. MOVEMENT WILL BE GENERALLY TO THE SOUTHWEST AROUND 15 MPH. SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED THROUGH TONIGHT. ACTIONS...NONE. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Special weather statement, Aug 2, 4:45 PM CDT, 27 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-030300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 445 PM CDT FRI AUG 2 2002 .SYNOPSIS...A SERIES OF UPPER LEVEL IMPULSES DROPPING INTO THE AREA FROM THE NORTHEAST WILL PROVIDE AN UNSTABLE SITUATION CONDUCIVE FOR THUNDERSTORM DEVELOPMENT THROUGH THE EVENING HOURS. .THUNDERSTORMS... LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND STRONG THUNDERSTORM WIND GUSTS HAVE BEEN REPORTED WITH THE THUNDERSTORM FORMATION THIS AFTERNOON PRIMARILY OVER COASTAL MISSISSIPPI. IN ADDITION...DAMAGING WINDS AND MARBLE SIZE HAIL WERE REPORTED OVER HANCOCK COUNTY. THE MOVEMENT OF THE THUNDERSTORMS HAS GENERALLY BEEN TOWARD THE SOUTHWEST AROUND 15 TO 20 MPH. THE THUNDERSTORM THREAT WILL CONTINUE INTO THE EVENING HOURS TONIGHT WITH SOME STORMS CAPABLE OF REACHING SEVERE THRESHOLDS. LOCATIONS ACROSS EXTREME SOUTHEAST MISSISSIPPI AND LEADING INTO EXTREME SOUTHEAST LOUISIANA ALONG WITH THE ADJACENT COASTAL WATERS WILL BE UNDER THE HIGHEST THUNDERSTORM THREAT. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:35 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.